Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 131, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2008, 8:13 PM EDT for Jefferson County, Washington County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 8:13 PM EDT (00:13 UTC)
- Expired
- Mar 15, 2008, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 4:36 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 160013
SVRFFC
GAC163-303-160045-
/O.NEW.KFFC.SV.W.0131.080316T0013Z-080316T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 845 PM EDT
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
TENNILLE...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISON...RIDDLEVILLE AND DAVISBORO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR
NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3288 8251 3282 8255 3282 8256 3279 8262
3288 8300 3303 8299 3298 8228 3288 8229
TIME...MOT...LOC 0013Z 281DEG 45KT 3292 8274
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:30 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 15, 6:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT MAR 15 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... HAVE HAD SVR WX ALL AFTERNOON SO WILL MAKE THIS SHORT. SURFACE LOW PRESSURE SYSTEM ALONG THE AL/GA STATE LINE WEST OF CARROLLTON CONTINUES TO GRADUALLY DEEPEN AS IT MOVES EAST TO NORTHEAST. SPC HAS PUT MOST OF NORTH AND CENTRAL GA IN A MODERATE TO HIGH RISK OF SEVERE WX FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. 18Z FFC SOUNDING SHOWS STRONG SHEAR ENVIRONMENT WITH HELICITY VALUES OF 536 M2/S2 AND INSTABILITY WITH CAPES VALUES OF NEAR 800 J/KG AND LIFTED INDICES OF -5 TO -6 TO SUPPORT SUPERCELLS. NUMEROUS REPORTS OF LARGE HAIL UP TO GOLFBALL SIZE WITH SEVERAL TORNADOES HAVE ALREADY OCCURRED AND CAN BE EXPECTED. THE ATLANTA METRO AREA IS UNDER THE GUN RIGHT NOW. OTHERWISE...THE LOW WILL MOVE EAST TO NORTHEAST OVER NORTH GA THIS EVENING AND INTO THE WESTERN CAROLINAS TONIGHT ENDING THE SVR WX THREAT. A HIGH PRESSURE RIDGE WILL BUILD OVER THE STATE SUNDAY AND CONTINUE INTO MONDAY WITH FAIR AND SEASONAL WEATHER. NO SIGNIFICANT CHANGES TO MOS GUIDANCE DUE TO THE EXTREME CIRCUMSTANCES TODAY. .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER LOW PROGGED BY GFS AND ECMWF TO MOVE INTO THE SRN PLAINS TUES AND MS VALLEY WED...HOWEVER GFS KEEPS SYSTEM MUCH MORE INTENSE THAN ECMWF. SHOULD SEE ANOTHER ROUND OF TSRA ON WED SO HAVE KEPT THIS GOING. INITIAL PROGS SHOW LIMITED INSTABILITY WITH THIS SYSTEM...LETS HOPE IT STAYS THAT WAY. && .AVIATION... SCATTERED TSRA WILL REMAIN POSSIBLE THROUGH AROUND 3Z...ESPECIALLY AT SOUTHERN TAF SITES...UNTIL COLD FRONT MOVES IN...SO TEMPO IFR CONDITIONS MAY INTERRUPT VFR CONDITIONS. AFTER 6Z...STRATUS DECK MAY SPREAD IN FROM THE NORTH...GETTING AS LOW AS 2K FT THROUGH 12Z OR SO...BEFORE SCATTERING OUT. WINDS WILL SHIFT FROM AROUND 220 DEGREES JUST AFTER 0Z TAF TIME IN THE NORTH...AND BECOME NORTHWEST AT 15 TO 25 KTS. FROPA WILL TAKE PLACE IN SOUTH TAFS BY AROUND 6Z. WINDS WILL REMAIN AT 15 TO 25 KTS THROUGH REMAINDER OF DAY TOMORROW...WITH POSSIBLE SHIFTING TO EAST OF DUE NORTH AFTER 17Z TOMORROW. THE WINDS SHOULD PRECLUDE ANY FOG THREAT FROM WET GROUND. 23 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 47 70 40 67 43 / 30 0 0 0 10 ATLANTA 42 67 42 68 44 / 20 0 0 0 10 BLAIRSVILLE 38 62 35 64 33 / 30 0 0 0 5 CARTERSVILLE 42 66 37 68 43 / 20 0 0 0 10 COLUMBUS 51 74 45 73 48 / 20 0 0 0 10 GAINESVILLE 46 66 40 66 42 / 20 0 0 0 10 MACON 45 73 41 71 41 / 30 0 0 0 10 ROME 46 68 40 69 43 / 20 0 0 0 5 PEACHTREE CITY 44 67 38 68 41 / 20 0 0 0 10 VIDALIA 49 73 40 70 43 / 40 0 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Mar 15, 5:20 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EDT SAT MAR 15 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 520 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... A COMPLEX OF STRONG THUNDERSTORMS WAS MOVING ACROSS NORTH GEORGIA AT LATE THIS AFTERNOON...AND WILL CONTINUE TO PUSH ACROSS NORTH AND INTO CENTRAL GEORGIA THIS EVENING. THE STORMS WERE ASSOCIATED WITH A POWERFUL UPPER LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO THE OHIO VALLEY THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL ISOLATED TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE MOST LIKELY SEVERE STORMS WILL BE ALONG AND NORTH OF A COLUMBUS TO MACON LINE BEFORE MIDNIGHT. .DISCUSSION... A MOSTLY STATIONARY FRONTAL SYSTEM DRAPED WAS ACROSS NORTH CENTRAL GEORGIA. WARM AND MOIST AIR TO THE SOUTH OF THIS BOUNDARY WAS FUELING THE DEVELOPMENT OF STRONG THUNDERSTORMS ALONG THIS LINE. HIGH CAPE VALUES AND FAVORABLE LIFTED INDICES ARE HELPING TO ENHANCE THE SEVERE THREAT ACROSS NORTH AND CENTRAL GEORGIA. STRONG WIND SHEAR WILL CONTRIBUTE TO A RISK FOR ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED SUNDAY THROUGH TUESDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Mar 15, 7:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG PEACHTREE CITY 33.39N 84.57W
03/15/2008 FAYETTE GA PUBLIC
FOUR TREES DOWN IN WILSHIRE ESTATES SUBDIVISON NEAR HWY
74 SOUTH.
0630 PM TSTM WND DMG EATONTON 33.32N 83.39W
03/15/2008 PUTNAM GA PUBLIC
SOME DAMAGE TO DECK AND SOME TREE LIMBS DOWN.
0630 PM HAIL FLOVILLA 33.25N 83.90W
03/15/2008 E1.25 INCH BUTTS GA PUBLIC
0700 PM HAIL MILLEDGEVILLE 33.09N 83.24W
03/15/2008 E1.75 INCH BALDWIN GA PUBLIC
&&
GRIFFITHLocal storm report, Mar 15, 7:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 3 SW GAINESVILLE 34.26N 83.87W
03/15/2008 HALL GA EMERGENCY MNGR
NUMEROUS TREES DOWN... POWER POLE SNAPPED IN HALF AT
INTERSECTION OF HIGHWAY 53 AND MCEVER ROAD.
0500 PM HAIL MONTICELLO 33.31N 83.69W
03/15/2008 E1.75 INCH JASPER GA PUBLIC
0600 PM TSTM WND DMG N MONTICELLO 33.31N 83.69W
03/15/2008 JASPER GA PUBLIC
MANY TREES DOWN ALONG HWY 11 SOUTH.
0700 PM TSTM WND DMG HELEN 34.70N 83.72W
03/15/2008 WHITE GA LAW ENFORCEMENT
ONE TREE DOWN IN NORTHERN PORTION OF COUNTY.
&&
GRIFFITHLocal storm report, Mar 15, 7:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG EATONTON 33.32N 83.39W
03/15/2008 PUTNAM GA PUBLIC
APPROXIMATELY 10 TREES DOWN ACROSS NORTHERN PORTION OF
THE COUNTY.
0512 PM HAIL EATONTON 33.32N 83.39W
03/15/2008 E1.75 INCH PUTNAM GA EMERGENCY MNGR
&&
GRIFFITHLocal storm report, Mar 15, 7:55 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WASHINGTON 33.74N 82.74W
03/15/2008 WILKES GA EMERGENCY MNGR
COUPLE OF POWER LINES DOWN.
0530 PM HAIL WASHINGTON 33.74N 82.74W
03/15/2008 E0.88 INCH WILKES GA EMERGENCY MNGR
&&
GRIFFITHLocal storm report, Mar 15, 8:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HILLSBORO 33.18N 83.64W
03/15/2008 E0.25 INCH JASPER GA PUBLIC
ON COUNTY LINE.
0700 PM HAIL WRENS 33.21N 82.39W
03/15/2008 E2.75 INCH JEFFERSON GA PUBLIC
HUDDLE HOUSE ON MAIN STREET REPORTED BROKEN WINDOWS FROM
LARGE HAIL.
0700 PM HAIL MILLEDGEVILLE 33.09N 83.24W
03/15/2008 E1.75 INCH BALDWIN GA PUBLIC
0700 PM HAIL MILLEDGEVILLE 33.09N 83.24W
03/15/2008 E1.00 INCH BALDWIN GA PUBLIC
ALONG HWY 441 SOUTH AND 243.
0708 PM HAIL HADDOCK 33.03N 83.43W
03/15/2008 E2.50 INCH JONES GA PUBLIC
VEHICLES AND SOME MOBILE HOMES SUSTAINED DAMAGE FROM
LARGE HAIL. HAIL REPORTED ALONG BALDWIN COUNTY LINE.
0715 PM HAIL SE HADDOCK 33.03N 83.43W
03/15/2008 E2.75 INCH JONES GA PUBLIC
SOME WINDOWS BROKEN FROM LARGE HAIL.
0715 PM HAIL MILLEDGEVILLE 33.09N 83.24W
03/15/2008 E0.25 INCH BALDWIN GA PUBLIC
&&
GRIFFITHLocal storm report, Mar 15, 8:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD DANIELSVILLE 34.12N 83.22W
03/15/2008 MADISON GA EMERGENCY MNGR
0535 PM TSTM WND DMG 4 N DANIELSVILLE 34.18N 83.22W
03/15/2008 MADISON GA EMERGENCY MNGR
ROOF BLOWN OFF CHURCH IN ROYSTON.
0537 PM TSTM WND DMG 5 N WINTERVILLE 34.04N 83.28W
03/15/2008 MADISON GA PUBLIC
ROOF BLOWN OFF BARN ALONG CLARK COUNTY LINE.
0540 PM HAIL DANIELSVILLE 34.12N 83.22W
03/15/2008 E1.00 INCH MADISON GA PUBLIC
0700 PM HAIL MILLEDGEVILLE 33.09N 83.24W
03/15/2008 E1.75 INCH BALDWIN GA PUBLIC
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 43 min |
| Mar 15, 8:13 PM EDT | Tornado Warning | FFC | Laurens | 32 min |
| Mar 15, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 25 min |
| Mar 15, 8:24 PM EDT | Tornado Warning | FFC | Emanuel | 22 min |
| Mar 15, 8:27 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 33 min |
| Mar 15, 8:45 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 30 min |
| Mar 15, 8:51 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 39 min |
| Mar 15, 10:16 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 44 min |
| Mar 16, 11:41 AM EDT | Red Flag Warning | FFC | Chattahoochee, Crisp, Dooly, Harris, Macon, Marion and 7 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.